Advertisement

Inventiones mathematicae

, Volume 25, Issue 1, pp 63–89 | Cite as

On manifolds representing homology classes in codimension 2

  • Emery Thomas
  • John Wood
Article

Keywords

Manifold Homology Class Represent Homology Class 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Andreotti, A., Frankel, T.: The Lefschetz theorem on hyperplane sections. Ann. of Math.69, 713–717 (1959)Google Scholar
  2. 2.
    Atiyah, M., Singer, I.: The index of elliptic operators: III. Ann. of Math87, 546–604 (1968)Google Scholar
  3. 3.
    Borel, A.: Seminar on transformation groups. Ann. of Math. studies46, Princeton 1960Google Scholar
  4. 4.
    Bott, R.: On a theorem of Lefschetz. Mich, Math. J.,6, 211–216 (1959)Google Scholar
  5. 5.
    Bott, R.: The stable homotopy of the classical groups. Ann. of Math.70, 313–337 (1959)Google Scholar
  6. 6.
    Bourbaki, N.: Algèbre. Chapitre 6, 7, 2e ed., Paris: Hermann 1964Google Scholar
  7. 7.
    Bourbaki, N.: Algèbre. Chapitre 9. Paris: Hermann 1959Google Scholar
  8. 8.
    Browder, W.: Structures onM×R: Proc. Comb. Phil. Soc.67, 337–345 (1965)Google Scholar
  9. 9.
    Freedman, M.: Codimension-2 Surgery. Princeton thesis, 1973.Google Scholar
  10. 10.
    Hardy, G. H., Wright, E. M.: An introduction to the theory of numbers. 3rd ed., New York: Oxford University Press 1966Google Scholar
  11. 11.
    Hirzebruch, F.: Topological methods in algebraic geometry 3rd ed., Berlin-Heidelberg-New York: Springer 1966Google Scholar
  12. 12.
    Hirzebruch, F.: The signature of ramified converings. In: Global Analysis. Papers in honor of Kodaira, pp. 253–265. Princeton: Princeton University Press 1969Google Scholar
  13. 13.
    Hsiang, W., Szczarba, R.: On embedding surfaces in 4-manifolds Proc. of Symp. in Pure Math. XXII. Algebraic Topology, 97–103 (1971)Google Scholar
  14. 14.
    Jänich, K., Ossa, E.: On the signature of an involution. Topology8 27–30 (1969)Google Scholar
  15. 15.
    Jordan, C.: Calculus of finite differences. New York: Chelsea 1960Google Scholar
  16. 16.
    Jupp, P.: Classification of certain 6-manifolds. Proc. Camb. Phil. Soc.73, 293–300 (1973)Google Scholar
  17. 17.
    Kato, M., Matsumoto, Y.: Simply connected surgery of submanifolds in codimension two, I. J. Math. Soc. Japan24, 586–608 (1972)Google Scholar
  18. 18.
    Kervaire, M., Milnor, J.: Bernoulli numbers, homotopy groups and a theorem of Rohlin. Proc. Internat. Congress Math. 454–458 (1958)Google Scholar
  19. 19.
    Kervaire, M., Milnor, J.: On 2-spheres in 4-manifolds. PNAS47, 1651–1657 (1961)Google Scholar
  20. 20.
    Massey, W. S.: Proof of a conjecture of Whitney. Pacific J. Math.31, 143–156 (1969)Google Scholar
  21. 21.
    Milnor, J.: On simply connected 4-manifolds. International symposium on algebraic topology, p. 122–128. Mexico City: Univ. Nacional Automata de México 1958Google Scholar
  22. 22.
    Milnor, J.: Morse Theory. Ann. of Math. studies51, Princeton, 1963Google Scholar
  23. 23.
    Nielsen, N.: Traité élémentaire des nombres de Bernoulli. Paris 1923.Google Scholar
  24. 24.
    Quinn, F.: Almost canonical inverse images. (To appear in Comm. Math. Helv.)Google Scholar
  25. 25.
    Rokhlin, V. A.: Two-dimensional submanifolds of four-dimensional manifolds. Functional Analysis and Its Applications5, 39–48 (1971)Google Scholar
  26. 26.
    Shafarevich, I. R.: Foundations of algebraic geometry. Russian Math. Surveys,24, No. 6, 1–178 (1969)Google Scholar
  27. 27.
    Spanier, E.: Algebraic Topology. New York: McGraw Hill 1966Google Scholar
  28. 28.
    Spanier, E.: The homotopy excision theorem. Mich. J. Math.14, 245–255 (1967)Google Scholar
  29. 29.
    Thom, R.: Quelques propriétés globales des variétés differentiables. Comm. Math. Helv.28, 17–86 (1954)Google Scholar
  30. 30.
    Thomas, E., Wood, J.: On signatures associated with ramified coverings and embedding problems. Ann. Inst. Fourier23, 229–235 (1973)Google Scholar
  31. 31.
    Wall, C. T. C.: On simply-connected 4-manifolds. J. London Math. Soc.39, 141–149 (1964)Google Scholar
  32. 32.
    Wall, C. T. C.: Classification problems in differential topology. V. On certain 6-manifolds. Inventiones math.1, 355–374 (1966)Google Scholar

Copyright information

© Springer-Verlag 1974

Authors and Affiliations

  • Emery Thomas
    • 1
  • John Wood
    • 2
  1. 1.Department of MathematicsUniversity of CaliforniaBerkeleyUSA
  2. 2.Department of MathematicsColumbia UniversityNew YorkUSA

Personalised recommendations